Juvisync and Muscle Pain
Contact your healthcare provider immediately if you are taking Juvisync (sitagliptin/simvastatin) and you develop muscle pain, weakness, or tenderness in combination with a fever or feeling of sickness. Although this is a rare complication, these problems can be signs of a potentially serious and even life-threatening breakdown of muscles that can lead to kidney failure.
In September 2013, Merck & Co, Inc., announced that it would be discontinuing this medication. It is clear that this decision was made for business reasons, not for safety reasons.
An Overview of Muscle Pain With JuvisyncThere are a number of possible side effects that can occur with Juvisync® (sitagliptin/simvastatin). Due to the simvastatin component of Juvisync, muscle pain is known to be a potential side effect and can sometimes be a sign of more serious problems.
Juvisync and Muscle Pain -- What Should I Watch For?In most cases, muscle pain associated with statin medications, including simvastatin (one of the components in Juvisync), is an isolated symptom and is not a sign of more serious problems. However, in rare cases, people can develop serious problems with their muscles while taking statin medications, and muscle pain can be a symptom of such problems.
Two serious muscle problems that are rarely seen in people taking statins are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious, as it can lead to the breakdown of muscles and cause the kidneys to stop working properly (acute kidney failure). In some cases, rhabdomyolysis can result in loss of life.
If you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill) while taking this drug, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.